Acute hemolysis in a patient with a newly diagnosed glioblastoma

Research output: Contribution to journalArticle

Abstract

We describe a 62-year-old of Egyptian origin who presented with sudden, severe and symptomatic anemia requiring hospitalization shortly after beginning concurrent radiation and temozolomide for his newly diagnosed glioblastoma. He had also recently been started on steroids, anticonvulsants and Pneumocystis jirovecii prophylaxis. He was ultimately diagnosed with G6PD deficiency with an acute hemolytic anemia precipitated by dapsone. Screening for G6PD deficiency should be considered in high-risk patient populations where P. jirovecii prophylaxis is planned.

Original languageEnglish (US)
Pages (from-to)125-129
Number of pages5
JournalCNS oncology
Volume5
Issue number3
DOIs
StatePublished - Jul 1 2016

Keywords

  • dapsone
  • glioblastoma multiforme
  • glucose-6-phosphate dehydrogenase deficiency (G6PD)
  • hemolytic anemia

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Acute hemolysis in a patient with a newly diagnosed glioblastoma'. Together they form a unique fingerprint.

  • Cite this